Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 348, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 30, 2006, 8:32 PM EDT for Gilmer County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2006, 8:32 PM EDT (00:32 UTC)
- Expired
- Jun 30, 2006, 9:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Gilmer County, GA
The radar
The Atlanta radar (KFFC), 156 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 2320 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 010031 SVRFFC GAC123-010100- /O.NEW.KFFC.SV.W.0348.060701T0032Z-060701T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 832 PM EDT FRI JUN 30 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GILMER COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 900 PM EDT * AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED NEAR CHERRY LOG...AND MOVING SOUTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PISGAH. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3484 8434 3479 8445 3464 8439 3466 8423 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 8:10 PM EDT, 22 minutes earlier.
Area forecast discussion, Jun 30, 8:10 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 810 PM EDT FRI JUN 30 2006 .UPDATE... WILL INCREASE POPS SLIGHTLY OVER EARLIER UPDATE TO ACCOUNT FOR CONTINUED PROGRESSION OF MCS SOUTH THROUGH NORTH GA. THIS ACTIVITY COULD WELL REACH AT LEAST THE NORTHERN SUBURBS OF ATL BEFORE DYING. THUS...ADDED 20 PERCENT POPS FOR ATL OVERNIGHT. DID NOT MAKE ANY SIGNIFICANT CHANGES TO TEMPS...JUST INCREASED ONE OR TWO DEGREES OVERNIGHT. FINALLY...ADDED 20 PERCENT POPS TO THE NORTHWEST FOR SAT TO ACCOUNT FOR UPPER DISTURBANCE MOVING ACROSS THAT AREA AND VERY UNSTABLE AIR MASS PROGGED TO BE IN PLACE AT THE TIME. && .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) NORTHWEST FLOW WREAKED HAVOC WITH THE FORECAST THIS EVENING. SHORT WAVE IN NW FLOW...COMBINED WITH HIGH SFC BASED INSTABILITY...CAPES IN EXCESS OF 4000 IN THE NW PART OF THE STATE...AND SFC TEMPERATURES IN THE MID TO UPPER 90S...FUELED THE THUNDERSTORM DEVELOPMENT. ACTUALLY...IT APPEARS THAT AN MCS HAS DEVELOPED ACROSS SOUTHERN TN/NW/NC GA...DRIFTING SE. GFS INDICATES THAT THIS ACTIVITY MAY NOT DIE AS QUICKLY AS ONE WOULD THINK...POSSIBLY DRIFTING DOWN INTO THE ATL METRO AREA AROUND OR SHORTLY AFTER MIDNIGHT. THE GFS BRINGS A BAND OF MID-LEVEL MOISTURE DOWN INTO THE ATL AREA AROUND 12Z. FOR SAT...UPPER RIDGE ATTEMPTS TO BUILD SOMEWHAT NORTHWARD INTO THE REGION. THIS SHOULD SUPPRESS ACTIVITY IN THE CENTRAL AREAS...BUT A WEAK SHORT WAVE ROTATING AROUND THE NW SIDE OF THE UPPER RIDGE COULD ONCE AGAIN BRING ISOLD SHRA/TSRA TO NW GA DURING THE AFTERNOON. WILL NOT MAKE CHANGES TO TEMPS AT THIS TIME...BUT CLOUD COVER AND INCREASING DEWPOINTS COULD KEEP MINS UP A LITTLE MORE THAN EXPECTED TONIGHT. .LONG TERM...(MONDAY THROUGH FRIDAY) THE LONG TERM PATTERN BECOMES INCREASINGLY UNSETTLED...AND OVERALL THE LAST HALF OF THE EXTENDED APPEARS VERY STORMY. UPPER RIDGE REMAINS JUST TO THE SOUTH. TROPICAL MOISTURE BEGINS TO WORK ITS WAY AROUND THE BACK SIDE OF THE UPPER RIDGE OVER THE GULF THROUGH EAST TX INTO LA/MS/AL. MEANWHILE...NW FLOW PREVAILS ACROSS THE NORTHERN PART OF THE STATE. A WEAK FRONT WILL DRIFT SOUTH INTO N GA AT THE SAME TIME. THUS...THE ENTIRE PERIOD FROM WED-FRI WILL LIKELY FEATURE SCT-NMRS SHRA/TSRA ACROSS N GA. THE MIX OF TROPICAL MOISTURE AND NW FLOW ALOFT WILL LIKELY RESULT IN HEAVY RAIN IN SOME AREAS. THE PATTERN WILL CERTAINLY NEED TO BE WATCHED. TEMPERATURES WILL REMAIN NEAR SEASONAL NORMALS FOR THE NEXT FEW DAYS...PERHAPS JUST SLIGHTLY ABOVE AS THE UPPER RIDGE BUILDS TO THE SOUTH...BUT DROP BACK TO NORMAL OR SLIGHTLY BELOW NORMAL EARLY IN THE WEEK WITH INCREASED CLOUD COVER AND MOISTURE. && .AVIATION... SMALL AREA OF TSRA MOVED THROUGH KRYY/KMGE WITH 3-7SM VSBYS AND BKN040CB CIGS. STORM COULD AFFECT KATL BETWEEN 1040PM AND 1115PM. VSBYS CHOULD BE RESTRICTED TO 1SM UNLESS TSRA INTENSITY DECREASES QUICKLY. WILL CONTINUE TO MONITOR. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 69 92 70 92 / 5 0 5 5 ATHENS 64 97 68 95 / 5 0 5 5 GAINESVILLE 67 91 68 91 / 5 5 5 5 ROME 66 98 67 95 / 10 5 5 5 COLUMBUS 68 98 70 96 / 5 5 5 5 MACON 64 98 68 97 / 5 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jun 30, 5:10 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 510 PM EDT FRI JUN 30 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 510 PM EDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH 9 PM THIS EVENING ACROSS NORTHWEST GEORGIA. .SYNOPSIS... HIGH PRESSURE WILL REMAIN NORTH OF GEORGIA THROUGH TONIGHT. TEMPERATURES OVER NORTHWEST GEORGIA WILL FALL FROM THE MID AND UPPER 90S INTO THE 80S BY EVENING. .PRIMARY HAZARDS... GUSTY WINDS...HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THE THUNDERSTORMS. .DISCUSSION... THUNDERSTORMS WILL DEVELOP ACROSS THE STEEP TERRAIN OF FAR NORTHWEST GEORGIA LATE THIS AFTERNOON AND MOVE SLOWLY SOUTHEAST THIS EVENING. AFTERNOON TEMPERATURES WHICH REACHED THE UPPER 90S IN PARTS OF NORTHWEST GEORGIA HAVE ALLOWED INSTABILITY TO BECOME QUITE HIGH. CAPE VALUES WILL AVERAGE AROUND 2000 INTO EARLY THIS EVENING BEFORE DROPPING TO NEAR ZERO AFTER 10 PM. VERTICAL WIND SHEAR WILL BE MARGINAL BUT STILL SUFFICIENT TO HELP MAINTAIN THUNDERSTORMS. ISOLATED THUNDERSTORMS COULD PRODUCE HAIL UP TO 1 INCH IN DIAMETER THROUGH 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 30, 7:23 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 723 PM EDT FRI JUN 30 2006 GAZ002>004-010000- 723 PM EDT FRI JUN 30 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WALKER... WHITFIELD AND CATOOSA COUNTIES UNTIL 800 PM EDT... AT 721 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GRAYSVILLE...MOVING SOUTH AT 15 MPH. WIND GUSTS OF 30 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER... WHITFIELD AND CATOOSA COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FAIRVIEW...RINGGOLD...AND COHUTTA.
Local storm report, Jun 30, 7:24 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
724 PM EDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 2 SE LINDALE 34.17N 85.16W
06/30/2006 E1.00 INCH FLOYD GA PUBLIC
&&
EAVILASpecial weather statement, Jun 30, 7:42 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 742 PM EDT FRI JUN 30 2006 GAZ002>005-010015- 742 PM EDT FRI JUN 30 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WALKER... WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 815 PM EDT... AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER COHUTTA...MOVING SOUTH AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 30 MPH AS THEY MOVE ACROSS WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FAIRVIEW... RINGGOLD...AND COHUTTA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 30, 7:53 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 753 PM EDT FRI JUN 30 2006 GAZ031-041-042-010030- 753 PM EDT FRI JUN 30 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CARROLL... HARALSON AND PAULDING COUNTIES UNTIL 830 PM EDT... AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER YORKVILLE...MOVING SOUTHEAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 30 MPH AS THEY MOVE ACROSS CARROLL...HARALSON AND PAULDING COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE DRAKETOWN. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 30, 8:14 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 814 PM EDT FRI JUN 30 2006 GAZ006-007-010045- 814 PM EDT FRI JUN 30 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN GILMER AND FANNIN COUNTIES UNTIL 845 PM EDT... AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF OASIS...MOVING SOUTHEAST AT 30 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 30 MPH AS THEY MOVE ACROSS GILMER AND FANNIN COUNTIES. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ELLIJAY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 30, 8:24 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 824 PM EDT FRI JUN 30 2006 GAZ042-010100- 824 PM EDT FRI JUN 30 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN CARROLL COUNTY UNTIL 900 PM EDT... AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTH OF CARROLLTON OR 5 MILES WEST OF VILLA RICA...MOVING SOUTH AT 15 MPH. THIS STORM WILL AFFECT I-20 BETWEEN VILLA RICA AND TEMPLE.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:32 PM EDT | Severe Thunderstorm Warning | FFC | Upson | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.